advertisement
Question
Posted by: Caroll | 2010-03-12

Diet shakes

Good afternoon,<br/><br/>I really hope you can help me. I am drinking a diet shake once a day as a meal replacement (I think the product is called Prozyme, i''m not really sure) - one day lunch, next day dinner. The problem is, it''s making me really really nauseous. It has gotten so bad that I can hardly get any of it in anymore, once I manage to swallow it, it just comes right back up. <br/><br/>Is there any way that I can substitute this shake by drinking a home made mix that''s not so bad to hold down? Or eat something with similar " qualities"  - for lack of a better word.<br/><br/>If so can you perhaps recommend something?<br/><br/>Thanks alot!<br/><br/>Hi there.

You should stop taking the meal supplement if it is making you nauseous. Food is supposed to be nutritious and promoting health and well being not making you ill! The reason that 'shakes' are promoted for weight loss is that you are controlling the kilojoules (or calories) that you are consuming at a meal time. It does not contain any magical weight loss potion. By substituting the shake with a healthy meal that is kilojoule (or calorie) controlled you will have the same result, only you will find more your meals more enjoyable! A healthy, low fat vegetable soup with a protein component such as chicken or legumes is a great substitute now that winter seems to have arrived.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageSports Nutrition

Dear Caroll,

I think you should stop taking the supplement immediately. The best advice I can give you is to see as registered dietician who can help you with your dietary goals and meal planning. In the meantime, you can substitute the supplement with a complete meal replacement like Nestle Nutren Active, Ensure, Replace or Nutri-balance. These products are all used in a hospital-setting and should not cause any problems. Altenatively you can make yourself smoothies at home using a variety of fruits and veggies, with low fat yoghurt. You can even add some mixed nuts or mixed seeds to make the smoothie more interesting and add some protein.

The best is still to see someone who can plan the smoothies / meal replacements into your diet to make sure you reach your goals!

Good luck,
Kind Regards,
Sunita

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: Sports Nutrition | 2010-03-18

Dear Caroll,

I think you should stop taking the supplement immediately. The best advice I can give you is to see as registered dietician who can help you with your dietary goals and meal planning. In the meantime, you can substitute the supplement with a complete meal replacement like Nestle Nutren Active, Ensure, Replace or Nutri-balance. These products are all used in a hospital-setting and should not cause any problems. Altenatively you can make yourself smoothies at home using a variety of fruits and veggies, with low fat yoghurt. You can even add some mixed nuts or mixed seeds to make the smoothie more interesting and add some protein.

The best is still to see someone who can plan the smoothies / meal replacements into your diet to make sure you reach your goals!

Good luck,
Kind Regards,
Sunita

Reply to Sports Nutrition

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement